MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that during use with bd insyte-n¿ autoguard¿ shielded iv catheter death of an infant occurred after antibiotic injection, there was no report of any malfunction of the device.1 of 2 "potentially used" insyte¿ catheter reports.The following information was provided by the initial reporter, translated from french to english: death of an infant a few minutes after venous injection of antibiotics ("amoxicillin" and gentamicin).No explanation to date.Statement concerning 3 models of venous catheter potentially in use.This is associated with another statement concerning the syringe pump, syringe, tubing and non-return valve used in parallel.Current patient status : death.Actions taken in the care facility to manage the patient: judicial investigation, autopsy.
 
Additional Manufacturer Narrative
The customer stated that our products were ¿potentially in use¿ when this event occurred.Out of an abundance of caution, we will submit mdrs to cover for the products that were potentially involved.We do not suspect that our product caused or contributed to the death medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h10.
 
Event or Problem Description
It was reported that during use with bd insyte-n¿ autoguard¿ shielded iv catheter death of an infant occurred after antibiotic injection, there was no report of any malfunction of the device.1 of 2 "potentially used" insyte¿ catheter reports.The following information was provided by the initial reporter, translated from french to english: death of an infant a few minutes after venous injection of antibiotics (amoxiciline and gentamicin).No explanation to date.Statement concerning 3 models of venous catheter potentially in use.This is associated with another statement concerning the syringe pump, syringe, tubing and non-return valve used in parallel.Current patient status : death actions taken in the care facility to manage the patient: judicial investigation, autopsy.

Brand Name
BD INSYTE-N¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17239826
Report Number8041187-2023-00311
Device Sequence Number20148543
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public(01)00382903813117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number381311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown